Alert archive / Minnesota / Wind Advisories in 2022

Wind Advisory 28, NWS Sioux Falls, SD

December 1, 20225 counties in Iowa; 8 counties in Minnesota; Brookings County, Moody County, South Dakota

NWS Sioux Falls, SD issued this wind advisory at Dec 1, 2022, 3:04 AM CST for 5 counties in Iowa; 8 counties in Minnesota; Brookings County, Moody County, South Dakota. It took effect at Dec 1, 2022, 10:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2022, 3:04 AM CST (09:04 UTC)
In effect from
Dec 1, 2022, 10:00 AM CST
Expired
Dec 1, 2022, 4:00 PM CST
In force
6 hr
Issued by
NWS Sioux Falls, SD

Counties Buena Vista County, IA, Clay County, IA, Dickinson County, IA, O'Brien County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Brookings County, SD, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 78 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2022-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2022-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

155 
WWUS73 KFSD 010904
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
304 AM CST Thu Dec 1 2022

IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-098-SDZ040-
056-011915-
/O.NEW.KFSD.WI.Y.0028.221201T1600Z-221201T2200Z/
Osceola-Dickinson-O'Brien-Clay-Buena Vista-Lincoln-Lyon-Murray-
Cottonwood-Nobles-Jackson-Pipestone-Rock-Brookings-Moody-
Including the cities of Sibley, Spirit Lake, Milford, 
Arnolds Park, Sheldon, Hartley, Sanborn, Spencer, Storm Lake, 
Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda,
Windom, Mountain Lake, Worthington, Jackson, Lakefield, 
Pipestone, Luverne, Brookings, and Flandreau
304 AM CST Thu Dec 1 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

* WHAT...South winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest Iowa, southwest Minnesota and 
  east central South Dakota.

* WHEN...From 10 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Localized blowing snow may reduce
  visibility or lead to slick spots on some roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
544 
WWUS73 KFSD 011717
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
1117 AM CST Thu Dec 1 2022

IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-098-SDZ040-
056-012200-
/O.CON.KFSD.WI.Y.0028.000000T0000Z-221201T2200Z/
Osceola-Dickinson-O'Brien-Clay-Buena Vista-Lincoln-Lyon-Murray-
Cottonwood-Nobles-Jackson-Pipestone-Rock-Brookings-Moody-
Including the cities of Sibley, Spirit Lake, Milford, 
Arnolds Park, Sheldon, Hartley, Sanborn, Spencer, Storm Lake, 
Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda,
Windom, Mountain Lake, Worthington, Jackson, Lakefield, 
Pipestone, Luverne, Brookings, and Flandreau
1117 AM CST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...South winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest Iowa, southwest Minnesota and 
  east central South Dakota.

* WHEN...From 10 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Localized blowing snow may reduce
  visibility or lead to slick spots on some roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
632 
WWUS73 KFSD 012042
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
242 PM CST Thu Dec 1 2022

SDZ040-056-020500-
/O.NEW.KFSD.WI.Y.0029.221202T1600Z-221203T0000Z/
/O.CON.KFSD.WI.Y.0028.000000T0000Z-221201T2200Z/
Brookings-Moody-
Including the cities of Brookings and Flandreau
242 PM CST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY...

* WHAT...For the first Wind Advisory, south winds around 25 mph
  with gusts up to 40 mph. For the second Wind Advisory, northwest
  winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Brookings and Moody Counties.

* WHEN...For the first Wind Advisory, until 4 PM CST this 
  afternoon. For the second Wind Advisory, from 10 AM to 6 PM 
  CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Gusty winds coupled with falling snow
  Friday may result in periods of reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ071-072-080-081-089-090-097-098-020500-
/O.NEW.KFSD.WI.Y.0029.221202T2100Z-221203T0600Z/
/O.CON.KFSD.WI.Y.0028.000000T0000Z-221201T2200Z/
Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-
Including the cities of Tyler, Hendricks, Lake Benton, Ivanhoe, 
Marshall, Slayton, Fulda, Windom, Mountain Lake, Worthington, 
Jackson, Lakefield, Pipestone, and Luverne
242 PM CST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 3 PM FRIDAY TO MIDNIGHT CST
FRIDAY NIGHT...

* WHAT...For the first Wind Advisory, south winds 20 to 25 mph 
  with gusts up to 40 mph. For the second Wind Advisory, 
  northwest winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Lincoln, Lyon, Murray, Cottonwood, Nobles, Jackson, 
  Pipestone and Rock Counties.

* WHEN...For the first Wind Advisory, until 4 PM CST this 
  afternoon. For the second Wind Advisory, from 3 PM Friday to 
  midnight CST Friday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Gusty winds coupled with falling snow
  Friday may result in periods of reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NEZ013-014-SDZ038-039-050-052>055-057>071-020500-
/O.NEW.KFSD.WI.Y.0029.221202T1600Z-221203T0000Z/
Dixon-Dakota-Beadle-Kingsbury-Gregory-Jerauld-Sanborn-Miner-Lake-
Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-
Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union-
Including the cities of Wakefield, Ponca, Allen, 
South Sioux City, Huron, De Smet, Arlington, Lake Preston, 
Gregory, Burke, Wessington Springs, Alpena, Woonsocket, Howard, 
Madison, Orland, Chamberlain, Kimball, Plankinton, White Lake, 
Stickney, Mitchell, Alexandria, Emery, Salem, Canistota, 
Bridgewater, Montrose, Sioux Falls, Wagner, Platte, Lake Andes, 
Marty, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp,
Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, 
Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, Scotland, 
Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, 
Beresford, Elk Point, Alcester, and Jefferson
242 PM CST Thu Dec 1 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northeast Nebraska and central, east 
  central, south central and southeast South Dakota.

* WHEN...From 10 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Gusty winds coupled with falling snow
  Friday may result in periods of reduced visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ002-003-013-014-022-012200-
/O.CON.KFSD.WI.Y.0028.000000T0000Z-221201T2200Z/
Osceola-Dickinson-O'Brien-Clay-Buena Vista-
Including the cities of Sibley, Spirit Lake, Milford, 
Arnolds Park, Sheldon, Hartley, Sanborn, Spencer, and Storm Lake
242 PM CST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...South winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest Iowa, southwest Minnesota and 
  east central South Dakota.

* WHEN...From 10 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Localized blowing snow may reduce 
  visibility or lead to slick spots on some roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
011 
WWUS73 KFSD 012157
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
357 PM CST Thu Dec 1 2022

SDZ040-056-020600-
/O.EXP.KFSD.WI.Y.0028.000000T0000Z-221201T2200Z/
/O.CON.KFSD.WI.Y.0029.221202T1600Z-221203T0000Z/
Brookings-Moody-
Including the cities of Brookings and Flandreau
357 PM CST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Brookings and Moody Counties.

* WHEN...From 10 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Gusty winds coupled with falling snow
  Friday may result in periods of reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ071-072-080-081-089-090-097-098-020600-
/O.EXP.KFSD.WI.Y.0028.000000T0000Z-221201T2200Z/
/O.CON.KFSD.WI.Y.0029.221202T2100Z-221203T0600Z/
Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-
Including the cities of Tyler, Hendricks, Lake Benton, Ivanhoe, 
Marshall, Slayton, Fulda, Windom, Mountain Lake, Worthington, 
Jackson, Lakefield, Pipestone, and Luverne
357 PM CST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT...
...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Lincoln, Lyon, Murray, Cottonwood, Nobles, Jackson, 
  Pipestone and Rock Counties.

* WHEN...From 3 PM Friday to midnight CST Friday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Gusty winds coupled with falling snow
  Friday may result in periods of reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ002-003-013-014-022-012300-
/O.EXP.KFSD.WI.Y.0028.000000T0000Z-221201T2200Z/
Osceola-Dickinson-O'Brien-Clay-Buena Vista-
Including the cities of Sibley, Spirit Lake, Milford, 
Arnolds Park, Sheldon, Hartley, Sanborn, Spencer, and Storm Lake
357 PM CST Thu Dec 1 2022

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

Southerly winds have diminished, but will remain breezy this 
evening into the overnight. Expect nighttime gusts generally 
ranging 20 to 30 mph.

$$

NEZ013-014-SDZ038-039-050-052>055-057>071-020600-
/O.CON.KFSD.WI.Y.0029.221202T1600Z-221203T0000Z/
Dixon-Dakota-Beadle-Kingsbury-Gregory-Jerauld-Sanborn-Miner-Lake-
Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-
Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union-
Including the cities of Wakefield, Ponca, Allen, 
South Sioux City, Huron, De Smet, Arlington, Lake Preston, 
Gregory, Burke, Wessington Springs, Alpena, Woonsocket, Howard, 
Madison, Orland, Chamberlain, Kimball, Plankinton, White Lake, 
Stickney, Mitchell, Alexandria, Emery, Salem, Canistota, 
Bridgewater, Montrose, Sioux Falls, Wagner, Platte, Lake Andes, 
Marty, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp,
Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, 
Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, Scotland, 
Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, 
Beresford, Elk Point, Alcester, and Jefferson
357 PM CST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
FRIDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northeast Nebraska and central, east 
  central, south central and southeast South Dakota.

* WHEN...From 10 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Gusty winds coupled with falling snow 
  Friday may result in periods of reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Nov 30, 10:10 PM CST, 4 hours 54 minutes earlier.

Area forecast discussion, Nov 30, 10:10 PM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
1010 PM CST Wed Nov 30 2022

.SHORT TERM...(This Evening through Thursday Night)
Issued at 246 PM CST Wed Nov 30 2022

KEY MESSAGES:

1) Gusty winds continue heading into the weekend, with the strongest
gusts forecast to occur Friday through Saturday morning. Generally
around 30 to 40 mph, with isolated gusts near 45 mph possible at
times.

2) Warmer on Thursday and Friday with the aid of southerly flow.

3) Quick moving shortwave brings snow chances to those north of I-90
Friday afternoon through Friday night. Accumulations look to remain
minimal at this time.

4) Quite and unseasonably cool for the remainder of the forecast
period.

****************************************************************

Quiet conditions continue across the region, with latest
observations showing temperatures in the upper teens to lower 20s.
Northwesterly winds during this time have remained fairly breezy, as
gusts continue to range between 20 to 30 mph, resulting in wind
chills in the single digits. Should see these gusts quickly diminish
as we approach sunset, with a lull in winds likely for the first
half of the overnight period. Will then see gusts increase again
closer to daybreak as direction shifts to the S/SE. In regard to
temperatures, look for overnight lows to plummet into single digits
to teens with the aid of efficient radiational cooling. Similar to
last night, winds chills will remain in the positive to negative
single digits, with the coldest values along and east of I-29.

We'll see notably warmer temperatures prevail Thursday as southerly
flow increases low-level WAA across the region. As alluded to in the
previous discussion, the biggest question remains centered on how
much the recent snow will limit the overall depth of mixing. Areas
with minimal to no snow cover could see high temperatures challenge
the 40 degree mark, with a few locations in central SD even flirting
with 50 degrees. That being said, for those east, expect highs to
only rise into the mid to upper 30s. In terms of winds, have
continued to trend values closer to a NBM/NBM 90th mix after
collaboration with neighbors, which generally keeps gusts between 30
to 40 mph. Winds will then decrease heading into the evening, though
gusts between 15 to 25 mph will still remain likely for much of the
overnight period.

.LONG TERM...(Friday through Wednesday)
Issued at 246 PM CST Wed Nov 30 2022

Another warm day on tap Friday, though highs will follow a non-
diurnal curve as a sharp cold front comes barreling across the
region during the afternoon. Looking aloft, models continue to show
a fairly pronounced shortwave progged to slide across the Northern
Plains Friday afternoon through Friday night. As a result, have snow
chances returning to the forecast, mainly north of I-90. Nonetheless,
with overall moisture remaining fairly limited, do not anticipate
much in the way of accumulations. Rather, the more notable story
Friday remains focused on the strong winds along the advancing cold
front. Similar to Thursday, have nudged both sustained values and
gusts closer to a NBM EXP/NBM 90th blend after collaboration with
neighbors. As a result, now have widespread gusts between 30 to 45
mph. Suspect we may even approach advisory level winds at times,
based on latest guidance - however, have opted to keep values just
shy of that threshold for the time being until higher confidence is
achieved.

Temperatures will take quite the dive by Saturday morning, as lows
fall into the single digits. With breezy winds still in place during
this time, expect winds chills to plummet into the negative teens to
single digits - so be sure to bundle up if heading outdoors.
Temperatures then look to moderate a bit during the daylight hours,
as highs rise into the 20s to low 30s, with values in the 30s to 40s
common again by Sunday. Otherwise, look for unseasonably colder
temperatures and dry conditions to prevail for the remainder of the
extended period as northwesterly flow builds aloft. Currently have
highs largely in the 20s, with overnight lows falling into the
single digits.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1007 PM CST Wed Nov 30 2022

VFR conditions expected with plentiful upper level cirrus through
the overnight. Main aviation concerns will revolve around winds,
both at the surface and aloft. LLWS will set in through the
overnight hours and continue until more robust mixing establishes
mid morning Thursday. These stronger winds will begin to work
toward the surface by 15-16z with southerly gusts in the 25-35 kt
range into the afternoon hours.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...SST
LONG TERM...SST
AVIATION...Kalin
Hazardous weather outlook, Nov 30, 4:24 PM CST, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
424 PM CST Wed Nov 30 2022

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-012230-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-
Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Union-
424 PM CST Wed Nov 30 2022

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, central South
Dakota, east central South Dakota, south central South Dakota and
southeast South Dakota.

.DAY ONE...Tonight.

Wind chills will fall back into the single digits below and above
zero tonight into early Thursday.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Southerly winds increase Thursday, with gusts of 30 to 40 mph
expected. Strongest winds will be near and east of Interstate 29,
especially across the Buffalo Ridge in southwest Minnesota, and into
the Iowa Great Lakes.

Winds will swing to the northwest on Friday, with gusts up to 40 mph
at times Friday afternoon into Friday night. In areas near and north
of Interstate 90, especially toward the Highway 14 corridor, the
strong winds will accompany a chance of light snow Friday afternoon
and evening. At this time, it appears that any snow accumulations
will be light, but the combination of falling snow and gusty winds
may cause reduced visibility and difficult travel.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 2:42 PM CSTWind AdvisoryFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more33 hr

Nearby

Wind Advisories in Minnesota, 2022Wind Advisories in Iowa, 2022Wind Advisories in South Dakota, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.